MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND

INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND
Model Number 480422-03
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a davinci assisted surgical procedure, the customer identified that the vessel sealer extend instrument was not working.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The vessel sealer extend instrument was analyzed and found to have a grip ring screw dislodged.The grip ring screw was found attached to the magnet inside the housing.Also, the instrument was found to have the grip open ring dislodged at the proximal end.The set screw became dislodged from the grip ring, causing the grip ring to shift, furthermore affecting the operation of the instrument's jaws.The jaws would not open when attempted.As a result of the grip ring screw dislodged, the grip ring also became dislodged.The instrument was found to have a dislodged blade.Visual inspection showed that the blade was extended 2.48mm outside of the blade garage.Components adjacent to this dislodged blade show damage.The grip ring screw and grip ring were found to be dislodged inside of the housing.The instrument was placed on an in-house system and passed engagement but failed initialization test on 3 out of 3 attempts.No logs displayed during review since the instrument was used on dv5 system.Lastly, the instrument was returned with the power cord cut off.Visual inspection did not reveal any thermal damage or signs of melting.The complaint was confirmed by failure analysis.The probable root cause is attributed to improper tightening of the set screw into the threaded hole of the grip ring during the manufacturing assembly process.

Brand Name
Endowrist
Common Device Name
VESSEL SEALER EXTEND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50212406
Report Number2955842-2026-35389
Device Sequence Number9998505
Product Code NAY
UDI-Device Identifier10886874115661
UDI-Public(01)10886874115661(17)271231(10)K15251221
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K173337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480422-03
Device Catalogue Number480422
Device Lot NumberK15251221 0239
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/27/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown